Flood, Mayaguez
- When
- April 5, 4:44 PM AST
- Where
- Mayaguez County, 2.2 mi WNW of Mayaguez to 2.08 mi WNW of Mayaguez
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.207, -67.153
Urban flooding was reported at Litoral Park.
An upper level trough in combination with limited moisture, diurnal heating and local island effects resulted in scattered to locally numerous showers across northern and western sections of Puerto Rico. Urban flooding was reported across the municipality of Mayaguez.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
An upper level trough in combination with limited moisture, diurnal heating and local island effects resulted in scattered to locally numerous showers across northern and western sections of Puerto Rico. Urban flooding was reported across the municipality of Mayaguez.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 5, 2:41 PM AST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 241 PM AST SUN APR 5 2015 .SYNOPSIS...SURFACE HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC WILL CONTINUE TO PRODUCE MODERATE TRADE WINDS FROM THE EAST TO EAST NORTHEAST ACROSS THE LOCAL AREA FOR THE NEXT SEVERAL DAYS. THESE WINDS WILL CONTINUE TO TRANSPORT PATCHES OF LOW LEVEL MOISTURE ACROSS THE REGION. UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN ATLANTIC MID WEEK. && .DISCUSSION...JUST LIKE IT WAS EXPECTED...SHOWERS DEVELOPED ACROSS THE INTERIOR AND WESTERN SECTIONS OF PR IN THE AFTERNOON HOURS...A FEW SHOWERS ALSO DEVELOPED ACROSS PORTIONS OF THE SAN JUAN METRO AREA AND ACROSS THE USVI. SOME OF THE SHOWERS ARE MOVING SLOWLY SO THEY ARE STAYING OVER ANY ONE POINT FOR SEVERAL MINUTES...CAUSING SOME PONDING OF WATER IN LOW LYING AREAS AND ROADWAYS. THIS SHOWER ACTIVITY IS EXPECTED TO END NEAR SUNSET WITH TOTALS GENERALLY BETWEEN A HALF IN CH AND TWO INCHES. OVERNIGHT WE CAN EXPECT THE USUAL PASSING SHOWERS ACROSS THE WATERS...EASTERN AND NORTHERN PR AND ACROSS THE USVI. AS THE UPPER TROUGH CONTINUES TO MOVE OUT TO THE EAST WE CAN EXPECT SCATTERED SHOWERS AFFECTING PUERTO RICO IN THE AFTERNOON BUT THE CHANCES OF THUNDERSTORMS ARE VERY LIMITED AS WE ARE IN THE SUBSIDENT SIDE OF THE UPPER TROUGH. UP UNTIL THURSDAY WE CAN EXPECT A SIMILAR WEATHER PATTERN. THEN ANOTHER UPPER TROUGH MOVES INTO THE WESTERN CARIBBEAN ON THURSDAY. THIS SHOULD CAUSE INSTABILITY TO INCREASE ACROSS THE LOCAL AREA. LATEST GUIDANCE SHOWS A SLIGHT INCREASE INT THETA-E ON THURSDAY INTO SATURDAY...BUT IT DOESN'T LOOK IMPRESSIVE AT THE MOMENT. THE AVAILABLE MOISTURE IS EXPECTED TO BE CONSTANT FOR THE NEXT SEVERAL DAYS WITH PRECIPITABLE WATER VALUES AT AROUND 1.4 INCHES...HOWEVER TOWARDS THE END OF THE WEEK...THE LONG RANGE MODELS HAVE MOISTURE INCREASING QUITE A BIT WITH PRECIPITABLE WATER VALUES AS HIGH AS 1.75 INCHES ON SATURDAY AFTERNOON. && .AVIATION...SHRA/ISOLD TSRA IN WEST PR THIS AFT TO DECREASE LATE... SCT SHRA ELSEWHERE. SOME OBSCD MTNS AND MVFR IN SHRA/TSRA POSBL AT TJMZ. VFR TONITE XCP PSBL MVFR IN FEW SHRA...THEN VFR AND SCT SHRA ACRS ISLANDS MON AND SLIM CHC OF MVFR. WIND BLO FL100 E 9-17 KT THRU MON BCMG 12-20 KT MON NITE/TUE. && .MARINE...SEAS EXPECTED TO REMAIN UP TO 6 FEET ACROSS THE ATLANTIC OFFSHORE WATERS AND THE ANEGADA PASSAGE. THE NEARSHORE BUOY TO THE NORTH OF SAN JUAN HAS BEEN REPORTING AROUND 5 FOOT SEAS AND THE OFFSHORE BUOY 40143 IS REPORTING SEAS CLOSE TO 6 FEET BUT NOT QUITE 6. SO WE KEPT UP TO 6 FEET IN THE FORECAST FOR THE OFFSHORE WATERS...2 TO 5 FEET IN THE NEARSHORE WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 75 87 / 30 30 30 30 STT 78 85 75 86 / 30 50 50 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 54/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST SUN APR 5 2015 AMZ710>745-PRZ001>013-061030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 618 AM AST SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW LOCATIONS WILL SEE A MODERATE RISK OF RIP CURRENTS TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW LOCATIONS WILL SEE A MODERATE RISK OF RIP CURRENTS DURING THE NEXT 6 DAYS OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. AMZ715-725-VIZ001-002-061030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 618 AM AST SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW LOCATIONS WILL SEE A MODERATE RISK OF RIP CURRENTS TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW LOCATIONS WILL SEE A MODERATE RISK OF RIP CURRENTS DURING THE NEXT 6 DAYS OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
Urban flooding was reported at Litoral Park.
Urban flooding was reported at road PR-102 at Restaurant Carb n de Palo.
Urban flooding reported at exit to road PR-2 near Isidoro Garcia Stadium in Mayaguez.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571224, 573222, 573223.